Need Support To Get Out Of Depression
Posted 03 December 2006 - 01:23 PM
I don't know how to get out of depression. Despite of having severe side effects, still taking paxil and wellbutrin for a month without any relief.
Does side effects go away with time?
Posted 03 December 2006 - 02:30 PM
Sorry that you are depressed. I have not taken paxil or wellbutrin, so I do not have any suggestions to help with the side effects.
I just wanted to let you know that are people out here who understand the difficulties of dealing with these diseases, and who wish you well.
I saw in another post that you had an appointment discuss a surgical option. Is the medicine an alternative to the surgery?
Updated 8/10/07: Mixed Connective Tissue Disease (dx 03/2002). Diffuse Scleroderma, Dermatomyositis.
Posted 03 December 2006 - 03:39 PM
A friend sent me an article describing a new procedure (surgical) for reflux. I can't remember the name, but I'll look for you.
Supposedly the procedure was not very invasive and works like 80% of the time. Like your treated as an outpatient?
Will look tomorrow to find it for you.
Sorry about your depression, all these medications are terrible on the body and the side effects too.
Just remember your depression is physiological, don't trust your feelings as they the result of things beyond your control.
Hope you get some relief soon.
Michael in Florida
Posted 03 December 2006 - 09:05 PM
I went through a similar situation soon after I was diagnosed a year ago. that was the worst time physically and mentally. I felt like no one understood or cared. still do sometimes. I also had severe esophageal and gastric erosions, and the constant pain is enough to make a person depressed. I often have to tell myself that the various pains that we have give us a good reason to be sad or even depressed. also lack of sleep due to pain can affect our mental state. I learned quickly to focus on what I could do to help my symptoms and not on what I couldn't help. strangely, my reflux is not as bad at this time after years of pain. even with the same treatment. I am not as anemic at this time as I was a year ago. I hope many of your symptoms will improve with time and treatment. I think all of us here can understand at least some of your physical and mental pain. it helps to talk to others who have similar symptoms etc. , even though we are not a replacement for professional help for depression. stay in touch. we care about you!
Posted 04 December 2006 - 01:51 AM
I'm very sorry you are depressed but glad that you are seeking treatment for it, as that is half the battle.
I'd strongly recommend that you talk to your doctor right away. You need to let them know that your medication has not kicked in yet. Although it can sometimes take months for various antidepressants to take effect, your doctor needs to know in case your dose has to be adjusted, your medication changed, or some type of counseling or cognitive behavioral sessions added to your treatment plan.
Since our forum's focus is primarily just on the scleroderma itself, and since we are not professional counselors or doctors, unfortunately we can be of very little help when it comes to depression -- except to say that we care, that it is a very frequent complication of scleroderma and many other chronic illnesses, and that you need to continue working very closely with your medical team.
Also you may want to explore our link on Scleroderma and Emotional Adjustment, which has a lot of information, resources, and personal stories. Topics covered include anxiety, depression, emotional adjustment and scleroderma, exercise and arthritis, pain management, pet therapy, sexuality and scleroderma, and sleep and autoimmunity.
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099
The most important thing in the world to know about scleroderma is sclero.org.
Posted 04 December 2006 - 04:58 AM
You've received some great advice here, so I'm just going to send you lots and lots of virtual hugs!!!!!
There are a lot of things that can be causing your depression - the sclero, changes in your life, medication side effects. I did look Paxil up on Drugs.com and here's a paragraph that might explain things. Does this describe how you feel?
Contact your doctor promptly if you have any of the following side effects, especially if they are new symptoms or if they get worse: mood changes, anxiety, panic attacks, trouble sleeping, irritability, agitation, aggressiveness, severe restlessness, mania (mental and/ or physical hyperactivity), thoughts of suicide or hurting yourself.
Please go see your doctor. Please keep us informed on how you are doing.
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)
Posted 06 December 2006 - 03:12 PM